Alert archive / California / Snow Advisories in 2008
Snow Advisory 7, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Jan 28, 2008, 1:13 PM PST. It took effect at Jan 29, 2008, 6:51 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 1:13 PM PST (21:13 UTC)
- In effect from
- Jan 29, 2008, 6:51 AM PST
- Expired
- Jan 29, 2008, 2:03 PM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 282113 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 113 PM PST MON JAN 28 2008 CAZ003-004-291015- /O.NEW.KEKA.SN.Y.0007.080129T1500Z-080130T0300Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 113 PM PST MON JAN 28 2008 ...SNOW ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY FOR ELEVATIONS ABOVE 2000 FEET... ANOTHER COLD PACIFIC STORM WILL USHER A NEW ROUND OF SNOW TO ELEVATIONS ABOVE 2000 FEET BEGINNING TUESDAY MORNING. SNOW LEVELS WILL RISE TO 3500 FEET EARLY THIS EVENING BUT ANOTHER COLD AIRMASS WILL DRIVE TEMPERATURES AND SNOW LEVELS DOWN BY EARLY TUESDAY MORNING CONTINUING THROUGH THE AFTERNOON. ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED ABOVE 2000 FEET WHILE 4 TO 6 INCHES IS LIKELY ABOVE 3000 FEET. LOCALLY SNOW MAY FALL AS LOW AS 1500 FEET...HOWEVER LITTLE OR NO ACCUMULATION IS EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW PRIMARILY WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
4 follow-up statements
000 WWUS46 KEKA 291014 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 214 AM PST TUE JAN 29 2008 CAZ003-004-292315- /O.CON.KEKA.SN.Y.0007.080129T1500Z-080130T0300Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 214 AM PST TUE JAN 29 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING. ANOTHER COLD PACIFIC STORM BRING ANOTHER ROUND OF SNOW TO ELEVATIONS ABOVE 1500 FEET BEGINNING LATER THIS MORNING. ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED ABOVE 2000 FEET WHILE 5 TO 7 INCHES IS LIKELY ABOVE 3000 FEET. LOCALLY SNOW MAY FALL AS LOW AS 1200 FEET...HOWEVER LITTLE TO NO ACCUMULATION IS EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW PRIMARILY WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 291451 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 651 AM PST TUE JAN 29 2008 CAZ076-300300- /O.EXA.KEKA.SN.Y.0007.080129T1500Z-080130T0300Z/ MENDOCINO INTERIOR- 651 AM PST TUE JAN 29 2008 ...SNOW ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. ANOTHER COLD PACIFIC STORM WILL BRING ANOTHER ROUND OF SNOW TO ELEVATIONS ABOVE 1500 FEET BEGINNING THIS MORNING. ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED BETWEEN 2000 AND 3000 FEET...WITH HIGHER AMOUNTS POSSIBLE ABOVE 3000 FEET. SNOW MAY FALL AS LOW AS 500 FEET...HOWEVER LITTLE TO NO ACCUMULATION IS EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ003-004-300300- /O.CON.KEKA.SN.Y.0007.080129T1500Z-080130T0300Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 651 AM PST TUE JAN 29 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ANOTHER COLD PACIFIC STORM WILL BRING ANOTHER ROUND OF SNOW TO ELEVATIONS ABOVE 1500 FEET BEGINNING LATER THIS MORNING. ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED ABOVE 2000 FEET WHILE 5 TO 7 INCHES IS LIKELY ABOVE 3000 FEET. LOCALLY SNOW MAY FALL AS LOW AS 500 FEET...HOWEVER LITTLE TO NO ACCUMULATION IS EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 291639 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 839 AM PST TUE JAN 29 2008 CAZ003-004-076-292300- /O.CON.KEKA.SN.Y.0007.000000T0000Z-080130T0300Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 839 AM PST TUE JAN 29 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... SNOW WILL FALL AS LOW 500 FEET ACROSS THE AREA. ROADWAYS WILL REMAIN HAZARDOUS THROUGH MUCH OF THE DAY. PORTIONS OF HIGHWAY 101 WILL LIKELY EXPERIENCE BURSTS OF HEAVY SNOW AND OCCASIONAL CLOSURES AT HIGHER ELEVATIONS...ESPECIALLY NORTH OF ORICK AND SOUTH OF GARBERVILLE. INLAND ROADWAYS WILL REMAIN SNOW COVERED MUCH OF THE DAY AND TRAVEL IS DISCOURAGED. ADDITIONAL SNOW AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED BELOW 1500 FEET....WITH 3 INCHES OF ADDITIONAL SNOW ABOVE 1500 FEET. SHOWERS OF SNOW WILL BECOME SCATTERED LATER TODAY AS THE COLD UPPER SYSTEM BEGINS TO PUSH EAST OF THE AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. BRING CHAINS. $$
000 WWUS46 KEKA 292203 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 203 PM PST TUE JAN 29 2008 CAZ003-004-076-292315- /O.CAN.KEKA.SN.Y.0007.000000T0000Z-080130T0300Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 203 PM PST TUE JAN 29 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW ADVISORY. SCATTERED SNOW SHOWERS CAN BE EXPECTED ACROSS NORTHWEST CALIFORNIA THROUGH TONIGHT HOWEVER LITTLE TO NO ACCUMULATION IS ANTICIPATED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 28, 5:15 AM PST, 7 hours 58 minutes earlier.
Area forecast discussion, Jan 28, 5:15 AM PST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 515 AM PST MON JAN 28 2008 .SYNOPSIS...A SERIES OF COLD STORM SYSTEMS ORIGINATING FROM THE GULF OF ALASKA WILL BRING OCCASIONAL RAIN AND SNOW TO NORTHWESTERN CALIFORNIA THROUGH FRIDAY AND PERHAPS ON SATURDAY. && .DISCUSSION...SERIES OF COLD STORMS ORIGINATING FROM THE GULF OF ALASKA WILL AFFECT NORTHWEST CALIFORNIA THROUGH THE WEEK. GFS AND NAM12 TIMING HAS ONE STORM AFFECTING NW CA WITH PRECIP ABOUT EVERY OTHER DAY. THE FRONT THAT HIT YESTERDAY PRODUCED SCATTERED SNOW ACCUMULATIONS ALONG THE NORTH COAST. SINCE SUNDAY EVENING THERE HAVE BEEN NO NEW REPORTS OF SNOW ALONG THE COAST. HOWEVER...SMALL HAIL HAS OCCURRED WITH SOME THE INTENSE SHOWERS. THE HAIL MAY ACCUMULATE ON ROADS AND CREATE HAZARDOUS DRIVING CONDITIONS THIS MORNING. THUS HAVE EXTENDED THE SNOW ADVISORY FOR THE COAST UNTIL 900 AM PST. VORT MAX OVER THE AREA EARLY THIS MORNING TRIGGERING THE CONVECTION WILL PASS TO THE EAST LATER THIS MORNING AND THE SHOWER INTENSITY SHOULD DECREASE. A SECOND STORM IS EXPECTED ON TUESDAY...BUT SNOW LEVELS SHOULD BE SLIGHTLY HIGHER WITH THIS ONE. NAM12 AND GFS WERE IN GOOD AGREEMENT ON THE TIMING...BRINGING RAIN INTO DEL NORTE COUNTY AFTER MIDNIGHT TONIGHT...SPREADING IT SOUTHWARD THROUGH THE DAY ON TUESDAY. BASED ON 850 MB TEMPERATURES OF -5C...SNOW AS LOW AS 1500 FEET WILL BE POSSIBLE...BUT IS MORE LIKELY ABOVE 2000-2500 FEET. FOR NOW WILL INDICATE A RANGE OF 1500 TO 2500 FEET DUE TO THE UNCERTAINTY. A SNOW ADVISORY OR HEAVY SNOW WARNING WILL LIKELY BE NEEDED. IT IS A BIT OF STRETCH FOR A WARNING...AND WILL DEPEND ON HOW HIGH SNOW LEVELS INCREASE. FOR NOW WILL HOLD OFF ON ISSUING A NEW ADVISORY. GFS AND NAM12 ARE SLIGHTLY OUT OF SYNC ON THE NEXT STORM EXPECTED ON THURSDAY. GFS WAS WETTER AND SLIGHTLY FASTER WITH PRECIP SPREADING OVER THE NORTHERN 1/3RD WED NIGHT. GFS ENSEMBLE MEMBERS AND ECMWF SUPPORT THE OPERATIONAL GFS TIMING. FOR NOW WILL INCREASE PRECIP CHANCES SLIGHTLY WED NIGHT AND THU. SNOW LEVELS SHOULD BE FAIRLY LOW WITH THIS STORM AS WELL. THE UNCERTAINTY IS EVEN GREATER WITH THIS ONE. ONCE AGAIN WILL BE USING 850MB TEMPERATURES AS A FIRST APPROXIMATION. A 4TH SYSTEM MAY BRING MORE RAIN AND SNOW ON SATURDAY. AFTER SATURDAY SOLUTIONS INDICATE A BIG BROAD RIDGE BUILDING UP OVER THE NE PAC AND INTO THE GULF OF AK. RIDGE BUILD UP SEEMS A BIT OVERDONE. IT MAY END UP BEING FLAT...WITH MOIST WESTERLY FLOW SPILLING OVER THE TOP. DJB && .AVIATION...MAINLY MVFR CONDITIONS WILL PREVAIL THIS AM WITH ISOLD IFR IN SHOWERS. SHOWERS WILL TAPER OFF LATE AM/EARLY PM WITH GENERALLY VFR CONDITIONS PREVAILING INTO THIS EVENING. MVFR CIGS WILL RETURN LATE TONIGHT AS WINDS VEER TO THE S TO SW AHEAD OF THE NEXT FRONT. BC && .MARINE...BUOY OBS REPORT SEAS BUILDING TO AROUND 12 FT THIS AM AS NW SWELL ENTERS THE WATERS. THIS TREND WILL CONTINUE TODAY PEAKING NEAR 16 FT THIS AFTERNOON. ADVISORY LEVEL WINDS WILL DECREASE BY THIS AFTERNOON THEN VEER TO THE S TO SW TONIGHT. SOUTHERLY WINDS WILL INCREASE LATE TONIGHT AS ANOTHER COLD FRONT APPROACHES THE REGION. MODEL GUIDANCE SHOWS 25 TO 30 KT OVER NRN ZONES AND HAVE ISSUED GALE WARNING BEGINNING LATE TONIGHT. FRONT WILL PUSH THROUGH WATERS BY TUE PM WITH NW WINDS GUSTING TO GALE IN ITS WAKE. WINDS WILL GRADUALLY SUBSIDE THROUGH WED AM AND WILL VEER TO THE S TO SW WED NIGHT AS ANOTHER SYSTEM APPROACHES FROM THE NW. MODEL GUIDANCE CONTINUES TO FORECAST A VERY LARGE NW SWELL TO PROPAGATE THROUGH THE WATERS ON FRIDAY WITH SWAN PEAKING AT 24 FT AND THE ENP AT 27 FT. THE MODELS TEND TO OVER FORECAST SWELL 5 DAYS OUT SO WILL CONTINUE TO UNDERCUT GUIDANCE BY 3 TO 5 FEET. BC && .EKA WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING FOR DEL NORTE...HUMBOLDT AND TRINITY COUNTIES. HAZARDOUS SEAS WARNING THROUGH 6 PM PST TODAY FROM PT ST GEORGE TO PT ARENA OUT 60 NM. SMALL CRAFT ADVISORY FOR WINDS THROUGH 4 PM PST THIS AFTERNOON FROM PT ST GEORGE TO PT ARENA OUT 60 NM. GALE WARNING FROM 3 AM TUESDAY TO 4 AM PST WEDNESDAY FROM PT ST GEORGE TO CAPE MENDOCINO OUT TO 60 NM. GALE WARNING FROM 6 AM TO 8 PM TUESDAY FROM CAPE MENDOCINO TO PT ARENA OUT TO 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 28, 6:01 AM PST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 601 AM PST MON JAN 28 2008 CAZ001-003-004-291415- REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- 601 AM PST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT UNTIL 9 AM PST TODAY. SEE SFOWSWEKA OR WMO PRODUCT WWUS46 KEKA FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COLD STORM WILL BRING A THREAT OF SNOW ON TUESDAY. 5 TO 7 INCHES OF NEW SNOW MAY ACCUMULATE BETWEEN 2000 TO 3000 FEET BY TUESDAY EVENING WITH THIS STORM. A SNOW ADVISORY MAY BE NECESSARY ON TUESDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
Nearby
Snow Advisories in California, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.